Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

6 weeks off SSRI

(8 Posts)
DolphinSmooth Sat 04-Mar-17 15:20:31

I'm Irritable, angry, short tempered, tearful, never far from crying over nothing, tired (despite finally being able to sleep through the night again), impatient and.....well.... A bit sad really.

I've 4 kids two with special needs and DH is trying his absolute best to help me. He's nothing short of amazing.

I was on them for OCD and anxiety so I was always happy, never angry or sad.
In fact it's a known thing in our family that I never lose my temper, I may be anxious but I rarely get angry.

Is it the withdrawal? Should that not be over by now?

I really wanted to come off it after being on it for 7 years as the insomnia and lack of libido was driving me mad.

Sorry if I'm all over the place, I just hate feeling this way, it really isn't like me at all.

If I hang in there for another few months do you think things will improve or should I just start popping those bloody pills again and live with the side effects instead?

Thank you for any replies my mixed up post might get x

BraveButShaking Sat 04-Mar-17 15:30:08

Over what time frame did you withdraw, from what dose etc and was it under GP care?

geordiedench Sat 04-Mar-17 15:36:42

Could you try a different SSRI?

Did you taper them? That's the best way of coming off them. Start with full doe one day, half dose next day for 10 days, then half dose for 20 days then half dose every other day for ten days then stop.

Really sorry to hear you're having trouble, but also intrigued. I always feel like that when coming off SSRIs, but always assumed it was just an aspect of the depression kicking back in. Never occurred to me it could be side effects.

DolphinSmooth Sat 04-Mar-17 15:37:39

Hi brave.
My gp is as useless as my cbt therapist so I went cold turkey.
I did lots of research online and my findings led me to believe that tapering only helped the initial side effects (brain zaps etc) and in some cases not even then so I just powered through it.

Apparently 6 weeks is the suggested time frame that withdrawal should take and I'm passed this now.

I'm worried they have changed my brain chemistry forever and now I'll forever be a grumpy, angry sarcastic old hag.

DolphinSmooth Sat 04-Mar-17 15:40:12

Hi Geordie.
Over the years I tried 3 different ssri brands, they all pretty much gave me the same side effects.

I feel I can manage my anxiety and ocd now but this new personality is a whole different ballgame.

Itisnoteasybeingdifferent Sat 04-Mar-17 21:59:55

Is an SSRI appropriate for OCD and anxeity? I thought they were more aimed at depression?

TheoriginalLEM Sat 04-Mar-17 22:05:53

ssri are commonly used for anxiety and ocd. different ones are better for ine or the other nut its very individual.

I am coming off citalopram and haveniticed i do feel a bit sad and introspective . Have suffered anxiety and to a lesser degree depression.

i know I'll never be completely anxiety free but want to be meds free if i can. I find exercise and lately doing crochet in the evenings help me greatly but don't always have the time.

DolphinSmooth Sun 05-Mar-17 18:19:41

Thanks for the replies.

It'snoteasy, Ssri's are very commonly prescribed to those with ocd and anxiety.

The original, sorry you're feeling out of sorts too.
I'm starting to think that it mustn't be that common to feel like I do, as nobody else really seems to be familiar with it.
I'll keep googling and hopefully something will come up.

If things don't improve over the next few months then I suppose I'll look into going back on them.

Thanks again everyone for taking the time to reply to me x

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now